Jump to content
CrazyBoards.org

Recommended Posts

After my bumped up appointment with my pdoc on Monday, we agreed to try a low dose of Celexa to augment the meds that I'm currently on.  I started taking the Celexa last night at a half dose, fearing my usual Med Weenie reaction to it, and holy crap...even at the half dose, this stuff is already playing absolute HELL with my stomach.  I woke up with some slight nausea and it has gotten progressively worse as the day goes on.  I'm not actually throwing up, but I'm miserable and having the occasional dry heaves as what feels like a herd of overweight rhinos decides to tapdance on my stomach. 

 

I'm not actually scared about this, because anything that messes with my serotonin + my being a med weenie = side effect hell, with the #2 offender being nausea.   I'm just miserable and I'm hoping that maybe, just maybe some of y'all out there in CB Land may have some ideas of how to deal with it or at least dull it down a bit.  I'm royally kicking myself for having a major incident of cranial-rectal inversion and completely forgot about my Cymbarfa Cymbalta nausea experiences and trying to stock up on anything to help with it.

 

The situation is further complicated by the fact that some of my usual tools are rendered useless and no longer an option because of the fact that I've developed a lovely allergy to gluten of all things.  (Yes, I've already checked and found out that the meds I have are gluten-free.  That was the first thought that crossed my mind.)   Graham crackers and saltines were two of the things that helped the most, and obviously those are both out.  I don't know if they make gluten-free versions of either of those, whether they'd work or if they'd even be available in my area, so that's complicating matters.  My therapist is totally gluten-free and I would honestly love nothing more than to ask her since she's obviously dealt with this longer and would know the local availability of anything like that, but of course, it's Thursday and she's only there on Tuesdays and Wednesdays, and I'd try calling my old therapist because she's supposed to be catching things if the shit hits the fan during the rest of the week but she's HORRIBLE about returning phone calls (We're talking weeks here, usually.), so I'm kinda hoping someone out there has some ideas outside of my usual bag of tricks that can at least make the rhinos take a coffee break for a while.

 

It'll be even more fun when I have to go up to the full dose of this crap.  I really want to give this stuff a fair shot at working its magic (especially considering how close we are to the bottom of the barrel on this stuff), but damnit, these rhinos are really trying to do their best Savion Glover impersonations) but being miserable and barfy while I get up to the proper dosage and my body gets used to it sucks big hairy moose balls.

Link to comment
Share on other sites

I still have GI issues from the celexa (and the metformin...) but they have decresed so very much. For me it was a lot of acepting and books for reading in the executive library.  But it has gotten dramaticly better and i'm not having sharts anymore.

Link to comment
Share on other sites

I had nausea on celexa too. The worst of it passed for me within a couple weeks of starting, and after that I only got slight nausea every so often.

I agree with the ginger suggestion. It works great. Peppermint tea soothes my stomach, too, though I don't really like the taste of it.

Link to comment
Share on other sites

I had such bad cramping and GI issues when I first started Celexa that I thought I had food poisoning. Fortunately, for me, it went away within the first week and never returned. I usually use Pepto Bismol, and I find it helps if you keep taking it consistently. Good luck.

Link to comment
Share on other sites

It won't reach it's full effect for a month but the nausea should be done with in a week or two.

 

Make sure you keep up with taking it because, at least for me, if you forget to take it for a couple days and then take it again, it turns your stomach upside down again.

Link to comment
Share on other sites

Thanks for the input, guys!   This stuff is coming pretty close to the Cymbalta and the Topamax on my worst offenders list when it comes to nausea and now it's starting to hammer me with some serious sedation too.  (I haven't even made it up to the full 20mg yet...if these side effects get worse when I do, holy crap.)   The whole thing feels like a Kobayashi Maru - I'll wind up getting hungry, which makes me more blarfy, which makes me not want to eat because I'm afraid I'll yarf it right back up.

 

VE - Yikes, thanks for the heads up on that!  The last thing I'd want to do is have to go through all of this all over again.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...